MAUDE Adverse Event Report: K2M, INC. INSERTER THREADED SHAFT; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

K2M, INC. INSERTER THREADED SHAFT; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 2112-90009
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the capri inserter threaded shaft would not hold the cage.Surgery was successfully completed with another inserter and no delay.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
Visual, dimensional, material, and functional analyses could not be performed as the device was not returned.Device history records could not be reviewed as a valid lot number was not provided and could not be obtained.Complaint history records were reviewed for this catalog number, no adverse trends were identified.It was reported that the cage would not mate with the threaded rod.No further information was provided after multiple follow-up attempts.A conclusive root cause could not be determined with the available information.Factors which may have contributed to the event include the use of excessive force, use of the device at a difficult angle, and repeated off-axis loading to the cage insertion points over the life of the part.H3 other text : device was not returned.
 
Event or Problem Description

Brand Name
INSERTER THREADED SHAFT
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13769796
Report Number3004774118-2022-00106
Device Sequence Number5033165
Product Code MQP
UDI-Device Identifier10888857033665
UDI-Public10888857033665
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K142016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2112-90009
Device Catalogue Number2112-90009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/28/2022
Supplement Date Received by Manufacturer06/02/2022
Initial Report FDA Received Date03/15/2022
Supplement Report FDA Received Date06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown